Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 18, NWS El Paso, TX

June 5, 20075 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Jun 5, 2007, 7:24 PM MDT for 5 counties in New Mexico. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 7:24 PM MDT (01:24 UTC)
In effect from
Jun 6, 2007, 12:00 PM MDT
Expired
Jun 6, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:31 PM MDTNON-TSTM WND GST 638 Ene Mogollon, NMBEAR WALLOW RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4404 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 060124
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
724 PM MDT TUE JUN 5 2007

...RED FLAG WARNING FOR SOUTHWEST NEW MEXICO FROM NOON
WEDNESDAY THROUGH 8 PM WEDNESDAY EVENING FOR LOW RELATIVE
HUMIDITIES...HIGH FIRE DANGER AND STRONG WINDS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM SWINGING ACROSS THE
INTERMOUNTAIN WEST WILL CAUSE DRY WEST TO SOUTHWEST FLOW TO SET
UP ACROSS SOUTHWEST NEW MEXICO. THIS UPPER LEVEL LOW WILL CAUSE
THE SURFACE PRESSURE GRADIENT TO TIGHTEN...THUS INCREASING WINDS
WEDNESDAY. FUELS IN THE REGION ARE DRY AND THUS FIRE DANGER IS
HIGH OR GREATER.

NMZ110-111-070200-
/O.UPG.KEPZ.FW.A.0009.070606T1800Z-070607T0200Z/
/O.NEW.KEPZ.FW.W.0018.070606T1800Z-070607T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
724 PM MDT TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY 
FOR SOUTHWEST NEW MEXICO FOR LOW RELATIVE HUMIDITIES...HIGH FIRE
DANGER AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG WEST TO SOUTHWEST WINDS OF AT LEAST 30 MPH WITH HIGHER
GUSTS ARE EXPECTED WEDNESDAY. RELATIVE HUMIDITIES OF LESS THAT 15
PERCENT AND A HIGH FIRE DANGER ARE ALSO EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 5, 3:18 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 5, 3:18 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
318 PM MDT TUE JUN 5 2007

.SYNOPSIS...
DEEP WESTERLY FLOW IS PUSHING MOISTURE OUT OF THE REGION AND
MOVING IN DRY AIR IN ITS PLACE. TOMORROW A BROAD UPPER LEVEL
TROUGH WILL MOVE INTO THE WESTERN UNITED STATES. THIS FEATURE WILL
INDUCE A SURFACE TROUGH TO OUR EAST RESULTING IN MUCH STRONGER
WINDS OVER THE REGION. A WIND ADVISORY WILL BE IN EFFECT FOR THE
ENTIRE AREA TOMORROW AFTERNOON. THE REST OF THE WEEK WILL CONTINUE
QUITE DRY AND WARM. FIRE DANGER ACROSS THE WESTERN MOUNTAINS AND
LOWLANDS WILL BE HIGH. AFTERNOON WINDS WILL BEGIN TO SLACKEN A
BIT BUT REMAIN BREEZY THURSDAY. FRIDAY AND SATURDAY MOISTURE
RETURNS TO THE EAST AND GIVES THE SACRAMENTO MOUNTAINS AND
HUDSPETH COUNTY SLIGHT RAIN CHANCES.

&&

.DISCUSSION...
SOME RESIDUAL MOISTURE REMAINS TRAPPED OVER THE CWFA...BUT DEEP
WESTERLY FLOW IS QUICKLY SCOURING OUT THE MOST OF IT. SOME CU
DEVELOPING OVER CENTRAL SKY ISLANDS BUT LITTLE HOPE OF ANY THING
MORE. TO THE EAST BETTER MOISTURE MAY GIVE RISE WITH HEATING TO AN
ISOLATED STORM OR TWO OVER THE S SACS AND EASTERN HUDSPETH COUNTY
BEFORE SUNSET.

SYNOPTICALLY A BROAD UPPER LEVEL TROUGH IS MOVING INTO THE WESTERN
U.S. THIS SYSTEM WILL PASS TO OUR NORTH...BUT WELL BE UNDER A MID
LEVEL JET IN THE TROUGHS BASE TOMORROW. THIS SYSTEM ALOFT WILL
INDUCE A SHARP LEE SURFACE TROUGH WHICH WILL ENHANCE LOW LEVEL
GRADIENTS AND WINDS. THUS A WINDY DAY EXPECTED WEDNESDAY. A WIND
ADVISORY WILL BE POSTED...WIND WARNING FOR THE SACS. IN ADDITION
VERY DRY AIR WILL ACCOMPANY. THUS FIRE WEATHER CONCERNS WILL
HEIGHTEN. TEMPS WILL STAY A DEGREE OR THREE ABOVE NORMAL.

GRADIENTS LOOSEN ON THURSDAY AS THE UPPER TROUGH LIFTS OUT AND THE
LEE TROUGH EASES. WINDS WILL REMAIN WEST AND BREEZY...BUT THE
WINDS WILL BE LIGHTER. DRY CONDITIONS WILL REMAIN AND FIRE DANGER
WILL REMAIN HIGH.

FRI A RETURN FLOW AT THE SURFACE TURNS WINDS BACK TO THE SOUTHEAST.
THIS WILL BEGIN A DRAW OF LOW LEVEL GULF MOISTURE BACK INTO THE
FAR EASTERN CWFA. THIS WILL IMPACT AREAS EAST OF THE RIO GRANDE AT
BEST. THIS FETCH WILL CONTINUE THROUGH SATURDAY BEFORE THE
WESTERLIES TAKE OVER ON SUNDAY. THUS HAVE INTRODUCED POPS BACK INTO
TO OTERO AND HUDSPETH FOR FRI EVE THROUGH SAT EVE. REST OF THE
AREA KEPT DRY.

SUNDAY ON EXPECT SEASONAL CONDITIONS...DRY...WARM.

&&

.AVIATION...06/00Z-07/00Z...
GENERALLY VFR CONDS EXPECTED THROUGH THE PERIOD. WIND ADVISORY FOR
WED AFTERNOON. WSW WINDS INCREASING TO 20-30 KTS WITH GUSTS TO
40 KTS EXPECTED. ISOLD MVFR VSBY POSSIBLE WED AFTERNOON ASSOCIATED
WITH BLDU.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 71  96  68  92  66 /   0   0   0   0   0
SIERRA BLANCA TX        65  95  62  92  61 /  10   0   0   0   0
LAS CRUCES              67  95  64  93  62 /   0   0   0   0   0
ALAMOGORDO              64  95  61  93  60 /   0   0   0   0   0
CLOUDCROFT              46  71  41  67  41 /  10   0   0   0   0
TRUTH OR CONSEQUENCES   64  92  61  91  60 /   0   0   0   0   0
SILVER CITY             57  86  52  84  52 /   0   0   0   0   0
DEMING                  66  95  63  92  62 /   0   0   0   0   0
LORDSBURG               66  94  63  92  62 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ110-111.

     WIND ADVISORY FROM 12 PM TO 9 PM MDT WEDNESDAY FOR NMZ022>024-
     030>032.

     HIGH WIND WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR NMZ025.

TX...WIND ADVISORY FROM 12 PM TO 9 PM MDT WEDNESDAY FOR TXZ055-056.

&&

BIRD

14/99
Hazardous weather outlook, Jun 5, 10:20 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1020 AM MDT MON JUN 5 2007

NMZ022>025-030>032-TXZ055-056-061715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1020 AM MDT MON JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING WESTERLY FLOW WILL DEVELOP OVER MOST OF THE REGION TODAY.
THIS WILL HASTEN DRYING OF THE AIRMASS END PUT AN END TO
THUNDERSTORM CHANCES FOR ALL BUT THE EXTREME EASTERN PARTS OF THE
AREA. FOR TODAY...SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING
THUNDERSTORMS OVER THE SOUTHERN SACRAMENTO MOUNTAINS AND EASTERN
PORTIONS OF HUDSPETH COUNTY. A FEW STORMS MAY FEW STORMS MAY PULSE
BRIEFLY TO SEVERE LEVELS WITH LARGE HAIL AND STRONG GUSTY WINDS.
STORMS THAT DEVELOP WILL MOVE EAST AND OUT OF THE AREA FAIRLY
QUICKLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER EXPECTED AT THIS TIME. WE CAN EXPECT DRY AND
WINDY CONDITIONS AREA WIDE ON WEDNESDAY AND THURSDAY. FIRE DANGER
WILL INCREASE SIGNIFICANTLY DURING THIS PERIOD. MOISTURE APPEARS TO
RETURN FRI AND SATURDAY OVER THE AREAS EAST OF THE RIO GRAND FOR
SLIGHT STORM CHANCES LATE FRIDAY THROUGH SATURDAY EVENING.
CONDITIONS LOOK TO RETURN TO DRY AND HOT AGAIN SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED

BIRD

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.